Hail, Twin Falls
- When
- May 29, 1:20 PM MST to 1:55 PM MST
- Where
- Twin Falls County, Rogerson
- Measured
- 0.75 in hail
- Crop damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.217, -114.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 29, 9:00 AM MST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1000 AM MDT SUN MAY 29 2005 .DISCUSSION...ANOTHER GOOD CONVECTIVE POTENTIAL DAY WITH CLOSED UPPER LOW IN THE AREA. PARAMETERS LOOK A LITTLE BETTER TODAY THAN YESTERDAY WITH LIFTED ALREADY -1 TO -2 OVER SOUTHWEST IDAHO AND PW OF .75 OF AN INCH. JET DYNAMICS HOWEVER ARE RATHER WEAK WITH SHEAR VALUES LOW. WITH THIS IN MIND...DO NOT EXPECT SEVERE TODAY BUT NUMEROUS PULSE TYPE STORMS TO DEVELOP WITH GUSTY WINDS. BEST LOCATION FOR CONVECTION APPEARS TO BE OVER THE SOUTHWEST HIGHLANDS AND SOUTHEAST OREGON IN DEFORMATION AXIS AND ZONE OF BEST INSTABILITY. WEAKER AND LESS ACTIVITY FARTHER NORTH WITH DRIER AIR ADVECTING SOUTHWARD NORTH OF THE UPPER LOW. ZONE FORECASTS IN GOOD SHAPE WITH TRENDS. NO UPDATES PLANNED AT THIS TIME. && .PREVIOUS DISCUSSION...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH TUESDAY. STRONG VERTICALLY STACKED UPPER LEVEL LOW PRESSURE CENTER OVER NORTHERN CA AT 10Z SLOWLY DRIFTS EAST INTO NORTHWEST NV THIS AFTERNOON THEN SOUTHEAST EAST TOWARD SOUTHWEST UT TONIGHT. OVERNIGHT WATER VAPOR PIXS SHOWED VORT SPOKE WITH AMPLE UPPER LEVEL DIVERGENCE SWUNG THROUGH BASE OF LOW INTO SOUTH CENTRAL ORE AS OF 10Z WITH INCREASED THUNDERSTORM ACTIVITY. 00Z/06Z MODELS DRIFT THIS UPPER LEVEL DIVERGENCE COUPLED WITH GOOD LOW LEVEL CONVERGENCE ACROSS SOUTHEAST ORE ZONES THIS MORNING INTO SOUTHWEST ID ZONES BY 18Z WITH INCREASING MOISTURE FOR THUNDERSTORM THREAT TO INCREASE OVER ENTIRE CWFA THIS AFTERNOON BEFORE BEGINNING TO DECREASE IN SOUTHEAST ORE ZONES THIS EVENING AS PARENT LOW CENTER DIGS INTO SOUTHERN UT. SOUTHEAST ORE MORNING THUNDERSTORMS PRODUCING SPOTTY MODERATE SHOWERS. AS CONVECTION BEGINS IN SOUTHWEST ID ZONES TODAY INITIAL THUNDERSTORMS COULD PRODUCE GUSTY WINDS BEFORE BECOMING WETTER LATER THIS AFTERNOON/EVENING AS MOISTURE IN SOUTHERLY FLOW AHEAD OF LOW CENTER SLOWLY SPREADS NORTH INTO ID. DIGGING S/WV TROUGH OVER NORTHERN MT AT 10Z SWINGS SOUTHWEST TO MT ROCKIES THIS AFTERNOON AND WILL NEED TO WATCH CONVERGENCE OF THIS NORTHERN SYSTEM WITH SOUTHERN SYSTEM OVER NORTHERN ZONES THIS AFTERNOON/EVENING. HAVE INCREASED POPS NORTHERN ZONES DUE TO THESE SYSTEMS. AS NV LOW DIGS SOUTHEAST THROUGH SOUTHERN UT/CO TONIGHT/MON LOW CENTER OVER MT ROCKIES SLOWLY DRIFTS SOUTHEAST INTO NORTHWEST WY BY MON NIGHT. THIS ALLOWS STRONG H8-H6 NORTHERLY WINDS TO SPREAD SOUTH OVER CWFA LATE TONIGHT/MON WITH S/WV HIGH PRESSURE RIDGE FOR BREEZY CONDITIONS AND TEMPS COOLING TO AROUND NORMAL. MODELS AGREE THAT NEXT PACIFIC S/WV LOW PRESSURE TROUGH EJECTS OUT OF L/WV LOW PRESSURE TROUGH SOUTH OF ALEUTIAN ISLANDS LATE TONIGHT AND REACHES NORTHWEST COAST LATE MON NIGHT THEN DIGS INTO PACIFIC NORTHWEST TUE WITH ASSOCIATED SURFACE COLD FRONT CROSSING WA/ORE IN THE AFTERNOON. HAVE INCREASED POPS NORTHERN ZONES WITH THIS APPROACHING SYSTEM AS IT APPROACHES CWFA BY LATE AFTERNOON. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...BETTER MODEL CONSISTENCY. MODELS ARE TRENDING COOLER AND MORE MOIST WITH AN UPPER LEVEL TROUGH PASSING WEDNESDAY INTO THURSDAY AND AGAIN ON SATURDAY WITH A CHANCE TO SLIGHT CHANCE OF SHOWERS. TEMPERATURES WILL BE CLOSER TO NORMAL WITH LOWS AROUND 50 IN THE LOWEST VALLEYS AND NEAR 40 IN THE MOUNTAINS AND HIGHER VALLEYS. AFTERNOON HIGHS WILL BE IN THE LOWER TO MID 70S IN THE VALLEYS TO THE 60S IN THE MOUNTAINS AND HIGHER ELEVATIONS. && .AVIATION...VFR WILL CONTINUE WITH WIDELY SCATTERED THUNDERSTORMS THROUGH THIS EVENING BECOMING ISOLATED AFTER MIDNIGHT. WINDS WILL BE GENERALLY LIGHT EXCEPT LOCALLY STRONG AND GUSTY NEAR THUNDERSTORMS. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...NONE. .OR...NONE. WEATHER.GOV/BOISE DISCUSSION...GS PREVIOUS DISCUSSION...KP LONG TERM...DH AVIATION...JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 632 AM MDT SUN MAY 29 2005 IDZ011>016-028>030-ORZ061>064-301232- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 532 AM PDT SUN MAY 29 2005 /632 AM MDT SUN MAY 29 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The Pocatello radar (KSFX), 184 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446136.